Abstract. – Ropivacaine is an amide-type long acting local anaesthetic. According to experimental and human data, its toxicity for Central Nervous System (CNS) and Cardiovascular System (CVS) is considered lower than toxicity related to bupivacaine, the nowadays accepted golden standard for long acting local anaesthetics. Nevertheless, reports about this kind of accidents are fairly numerous. Aim of this short paper is to describe, primarily from a subjective point of view, CNS symptoms a patient (one of the Authors) suffered by an acute toxic reaction during an epidural block, and to stress the need to pay attention to safety measures in the practice of loco-regional anaesthesia and epidural blockade.
Corresponding Author: Ferdinando Rodolà, MD; e-mail: firstname.lastname@example.orgFree PDF Download
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License
To cite this article
F. Rodolà, F. Anastasi, A. Vergari
Ropivacaine induced acute neurotoxicity after epidural injection
Eur Rev Med Pharmacol Sci
Vol. 11 - N. 2